[Skip to Navigation]
Views 2,042
Citations 0
Challenges in Clinical Electrocardiography
April 5, 2021

Digoxin-Induced Bidirectional Ventricular Tachycardia in a Patient With Hypokalemia

Author Affiliations
  • 1Department of Cardiovascular Medicine, University of Kentucky College of Medicine–Bowling Green, Bowling Green
  • 2Preventive Cardiology and Vascular Medicine, Western Kentucky Heart and Lung, Bowling Green
JAMA Intern Med. Published online April 5, 2021. doi:10.1001/jamainternmed.2021.0835

A patient in their late 70s with a history of metastatic colon cancer, coronary artery disease, paroxysmal atrial fibrillation, hypertension, and long-term treatment with digoxin presented to the emergency department with septic shock and complications of acute respiratory failure that required endotracheal intubation and mechanical ventilation. During admission to the intensive care unit, the patient developed a tachyarrhythmia that was recorded on full disclosure telemetry (Figure, A). A baseline 12-lead electrocardiogram recorded previously in the emergency department is presented for comparison (Figure, B).

Limit 200 characters
Limit 25 characters
Conflicts of Interest Disclosure

Identify all potential conflicts of interest that might be relevant to your comment.

Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.

Err on the side of full disclosure.

If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.

Not all submitted comments are published. Please see our commenting policy for details.

Limit 140 characters
Limit 3600 characters or approximately 600 words
    ×